Drugs That Can Cause/Worsen Tinnitus

Discussion in 'Support' started by triacs, Jun 27, 2014.

tinnitus forum
    1. triacs

      triacs Member

      Tinnitus Since:
      Theres a doctor that writes/promotes about a long list of drugs that are what he calls "audiotoxic" (may not have spelled it correctly), and can cause/worsen Tinnitus. ED drugs are on the list. I want to take my prescribed Levitra on occasion, but I am afraid it may worsen my Tinnitus. Any thoughts?
    2. alifalijohn

      alifalijohn Member

      Tinnitus Since:
      I did take Microbid for 15 days for infection and not long after I got T.. I check Google and it sated that this could cause Ringing in the ears and dizziness..which I have ..Doc. said no this would not cause it .after several test , nothing has ben found..which I knew what cause it .thanks for listening.
    3. LadyDi

      LadyDi Member Benefactor

      Florida, USA
      Tinnitus Since:
      Cause of Tinnitus:
      Hey @tricias: Is this Dr. Neil Bauman? (who is not an MD, by the way. He is a PhD). He has the Center for Hearing Loss Help. It appears to be a web site, not an actual center, where Bauman posts his articles and sells products. One product is his book that lists ototoxic drugs. I have seen the list; it appears to include every drug where the FDA received a patient report of having "ringing of the ears" following taking the medication. In many cases, we are talking less than 1 percent of hundreds of thousands of people taking this drug ever having this effect. And there is no way to prove that the ringing reported by patients came from a drug or something else, like noise exposure, because no in-depth data is gathered in these reports.

      This is just my opinion: I think Bauman's list unreasonably scares people. However, I do not have detailed information about Dr. Bauman, and am not implying he is not qualified or insincere. Maybe someone here at TT can tell us more.

      Also, even if you do need to take a medication for a few weeks that might cause ear ringing, those symptoms should stop when you stop taking the drug.

      However, ototoxicity is very real, and I am not suggesting otherwise. People indeed can get tinnitus from the drugs they take, especially if those drugs are taken long-term. So if you are given a medication, I would have a long talk with both your pharmacist and your doctors before taking it, rather than consult Dr. Google. You also can go to fda.gov and find what side effects have been reported for all drugs (in the US, that is) and the prevalence rate.
      • Agree Agree x 1
    4. martin12

      martin12 Member

      Tinnitus Since:
      PERCOCET or Oxycodone Amphetamine.
    5. triacs

      triacs Member

      Tinnitus Since:
      My doctor and pharmacist will be useless for this. Oto toxic effects are not mainstream. They will have no new info I cannot get from internet.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.